Letters

Other causes for increased risk of bleeding are possible

BMJ 1995; 311 doi: https://doi.org/10.1136/bmj.311.7001.388b (Published 05 August 1995) Cite this as: BMJ 1995;311:388
  1. N Dorsch, Staff neurosurgeon,
  2. J Van Gelder
  1. Registrar in neurosurgery Department of Neurosurgery, Westmead Hospital, Westmead, NSW 2145, Australia

    EDITOR,--L E Wagenknecht and colleagues report an increased risk of major surgical bleeding associated with treatment with nimodipine in patients undergoing replacement of a cardiac valve.1 In other situations nimodipine has been used in thousands of patients without any suggestion of bleeding problems. The common indication for this drug is aneurysmal subarachnoid haemorrhage, in which it undoubtedly reduces delayed ischaemia and improves outcome. In a review of this …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe